Alert archive / Georgia / Tornado Warnings in 2008
Tornado Warning 58, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Aug 22, 2008, 10:24 AM EDT for Bulloch County, Effingham County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2008, 10:24 AM EDT (14:24 UTC)
- Expired
- Aug 22, 2008, 10:45 AM EDT
- In force
- 21 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCHS 221424 TORCHS GAC031-103-221445- /O.NEW.KCHS.TO.W.0058.080822T1424Z-080822T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 1024 AM EDT FRI AUG 22 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... BULLOCH COUNTY IN SOUTHEAST GEORGIA... WEST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 1045 AM EDT * AT 1019 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GUYTON...OR ABOUT OVER SPRINGFIELD...MOVING WEST AT 35 MPH. IN ADDITION... DOPPLER RADAR INDICATED ANOTHER POSSIBLE TORNADO 2 MILES SOUTHWEST OF STILSON... ALSO MOVING WEST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... GUYTON...SPRINGFIELD... STILSON... LEEFIELD...BROOKLET... GEORGIA SOUTHERN...STATESBORO... THIS TORNADO WARNING HAS BEEN ISSUED BECAUSE DOPPLER RADAR INDICATES THERE IS A HIGH POTENTIAL FOR THE RAPID DEVELOPMENT OF A BRIEF...ISOLATED TORNADO WITHIN THE WARNED AREA. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR STURDIER SHELTER. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3229 8194 3260 8181 3237 8136 3225 8141 TIME...MOT...LOC 1422Z 112DEG 31KT 3236 8146 $$ JAQ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Aug 22, 7:51 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 22, 7:51 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
751 AM EDT FRI AUG 22 2008
.SYNOPSIS...
THROUGH THIS WEEKEND...TROPICAL CYCLONE FAY WILL MOVE W ALONG THE
GULF COAST BEFORE STALLING WHILE STRONG HIGH PRES WILL REMAIN
ANCHORED NE OF THE REGION. THE REMNANTS OF FAY COULD MEANDER OVER
THE SOUTHEAST WELL INTO NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RECENT INDICATIONS SUGGEST TROPICAL STORM FAY FINALLY HAS BEGUN
TO SHIFT TO THE W OR WNW...NEARING GAINESVILLE. WIND FIELDS ON THE
N SIDE OF THE SYSTEM HAVE EXPANDED THANKS TO THE PRESENCE OF
STRENGTHENING HIGH PRES OVER THE MID ATLC REGION. GUSTY
WINDS...COASTAL FLOODING...FLOODING RAINS...AND ISOLATED TORNADOES
THE MAIN CONCERNS.
WE HAVE MAINTAINED A WIND ADVISORY UNTIL LATE TODAY ALONG SOUTH
CAROLINA COASTAL COUNTIES TO THE N OF OUR TROPICAL STORM WARNING IN
COASTAL SE GEORGIA. EVEN THOUGH THE CENTER OF FAY WILL EASE TO THE
SW OF OUR REGION...A BROAD 40 KT 925 MB FLOW WILL ENSURE 30 TO 40
MPH WIND GUSTS ALONG IMMEDIATE COASTAL AREAS AND 20 TO 30 MPH
INLAND LOCALES. CERTAINLY HIGHER GUSTS POSSIBLE ALONG THE GEORGIA
BARRIER ISLANDS CLOSER TO THE TROPICAL CYCLONE.
WE SEE NO NEED TO ALTER OUR FLASH FLOOD WATCH TODAY...RECENT
BANDING RAINS FROM BEAUFORT TO SOUTH OF MILLEN SUGGEST THE
NORTHERN END OF WATCH IS SOMEWHAT SUSCEPTIBLE TO ADDITIONAL HEAVY
RAINS IN BANDS.
LAKE WINDS...HIGH PRES TO THE NORTH AND TROPICAL STORM FAY TO THE
SOUTH WILL CONTINUE TO RESULT IN BREEZY EASTERLY WINDS OF 15 TO 25
KNOTS OVER LAKE MOULTRIE TODAY. THEREFORE...WILL CONTINUE THE
ONGOING LAKE WIND ADVISORY.
THE TROPICAL STORM WARNING REMAINS IN EFFECT FOR COASTAL SE
GEORGIA AND ADJACENT WATERS THIS MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
DRIER DEEP LAYERED AIR AND LACK OF LOW LEVEL CONVERGENCE WILL
ALLOW BANDING RAINS TO DIMINISH OVER OUR SOUTH CAROLINA ZONES
TONIGHT...WE MAINTAINED A DIMINISHING TREND. WINDS SHOULD ALSO
BE DECREASING. IN SE GEORGIA RAINS MAY REMAIN HEAVY S OF I-16
EARLY TONIGHT.
HIGHEST POPS ON SAT WILL BE SW OF THE SAVANNAH RIVER AS DEEP
TROPICAL MOISTURE IS SLOW TO PUSH W OF SE GEORGIA. IF FAY PICKS
UP SPEED TODAY AND BEGINS TO GET AHEAD OF THE MODELS...WE MAY BE
ABLE TO TREND MORE OPTIMISTIC WITH OUR FORECAST.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
NO CHANGES TO THE THESE PERIODS THIS MORNING. THE REMNANTS OF FAY
ARE EXPECTED TO WALLOW THROUGH THE SE STATES AND TENNESSEE VALLEY
INTO MID WEEK. AFTER SUNDAY...POPS SHOULD BEGIN TO INCREASE AGAIN
MON THROUGH WED. TO WHAT EXTENT REMAINS QUESTIONABLE DUE THE
WESTERN EXTENT OF THE REMNANT LOW. WE WERE RELUCTANT TO INCREASE
POPS AS HIGH AS THE 00Z GFS INDICATES THIS MORNING.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
RAIN BANDS/SQUALLS CONTINUE TO ROTATE IN OFF THE ATLANTIC...WITH
PRIMARY ACTIVITY CURRENTLY FOCUSED JUST SOUTH OF THE SAV
TERMINAL...WITH ANOTHER BAND LINING UP JUST TO THE NORTH OF THE
CHS TERMINAL. EXPECT COVERAGE TO FILL IN QUICKLY THIS MORNING
ACROSS THE AREA...SO HAVE MENTIONED IFR OR MVFR CIGS AND VSBYS AT
BOTH TERMINALS THROUGH EARLY AFTERNOON. EXPECT SHOWER ACTIVITY TO
BECOME MORE CONVECTIVE LATER THIS AFTERNOON...AND ALTHOUGH SHOWERS
AND THUNDERSTORMS CAN/T BE RULED OUT AT THE CHS TERMINAL...CHANCES
APPEAR TOO LOW TO INCLUDE MENTION AT THIS TIME. AT THE SAV
TERMINAL WHERE MOISTURE WILL REMAIN DEEP...SHOWER/THUNDERSTORM
CHANCES APPEAR MORE LIKELY SO HAVE CONTINUED TO MENTION MVFR/IFR
CIGS/VSBYS THROUGH THE REMAINDER OF THE AFTERNOON.
ANY LINGERING SHOWER OR THUNDERSTORM ACTIVITY SHOULD WIND DOWN
QUICKLY THIS EVENING AS TROPICAL STORM FAY CONTINUES TO TRACK
WESTWARD ACROSS NORTHERN FLORIDA...ALLOWING HIGH PRESSURE AND A
DRIER AIRMASS TO BUILD SOUTHWARD INTO THE FORECAST AREA.
EXTENDED AVIATION OUTLOOK...DEPENDING UPON THE EVOLUTION OF TS
FAY...THE TERMINALS COULD EXPERIENCE MORE PROLONGED PERIODS OF MVFR
TO IFR CONDITIONS THROUGH SATURDAY...ESPECIALLY AT KSAV. CONDITIONS
LOOK TO IMPROVE TO PREVAILING VFR LEVELS BY SUNDAY.
&&
.MARINE...
HAZARDOUS CONDITIONS CONTINUE OVER THE COASTAL WATERS THIS MORNING
AS STRONG EASTERLY WINDS BETWEEN HIGH PRESSURE TO THE NORTH AND
TROPICAL STORM FAY TO THE SOUTH CONTINUE TO RESULT IN ELEVATED SEAS
AND WINDS. LATEST BUOY AND COASTAL SURFACE OBSERVATIONS CONTINUE TO
INDICATE THAT TROPICAL STORM FORCE/GALE FORCE WINDS AT LEAST IN
GUSTS ARE IMPACTING THE COASTAL WATERS...AND THIS TREND IS EXPECTED
TO CONTINUE THROUGH THE MORNING HOURS...AND THEN SUBSIDE BY LATE
AFTERNOON AS GRADIENT BEGINS TO RELAX. THEREFORE...WILL KEEP ONGOING
TROPICAL STORM AND GALE WARNINGS INTACT.
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM THE NORTH TONIGHT AND
SATURDAY...AND WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH
EARLY NEXT WEEK. WINDS AND SEAS WILL SLOWLY SUBSIDE TONIGHT AND
SATURDAY...HOWEVER SEAS MAY REMAIN ABOVE 6 FT OVER OUTER PORTIONS OF
THE NEARSHORE WATERS AND THE GA OFFSHORE THROUGH SATURDAY NIGHT.
&&
.TIDES/COASTAL FLOODING...
HIGH PRESSURE TO THE NORTH AND TROPICAL STORM FAY TO THE SOUTH HAS
RESULTED IN STRONG ONSHORE FLOW WHICH CONTINUES TO PILE WATER TOWARD
THE SOUTH CAROLINA AND GEORGIA COASTS THIS MORNING. THE LAST TWO
HIGH TIDE CYCLES IN CHARLESTON HARBOR HAVE RUN +1.1 FEET ABOVE
PREDICTED VALUES...WHILE THE LAST TWO HIGH TIDE CYCLES AT FORT
PULASKI HAVE RUN +1.6 (MOST RECENT) AND +1.3 FEET ABOVE PREDICTED
VALUES. EXPECT THAT WITH A CONTINUATION OF STRONG ONSHORE FLOW THAT
TIDAL DEPARTURES WILL REMAIN AT THESE LEVELS THROUGH THE MID DAY
HIGH TIDE...AND THIS SHOULD RESULT IN SHALLOW COASTAL FLOODING FOR
ALONG THE SOUTH CAROLINA AND GEORGIA COASTS. THEREFORE WILL ISSUE A
COASTAL FLOOD ADVISORY FOR SHALLOW COASTAL FLOODING FOR COASTAL
SOUTH CAROLINA ZONES...AND ADDRESS THE EXPECTED COASTAL FLOODING
CONCERNS FOR COASTAL GEORGIA ZONES IN THE HURRICANE LOCAL STATEMENT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR GAZ099>101-114>119-
137>141.
TROPICAL STORM WARNING FOR GAZ116>119-138>141.
SC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SCZ047>049-051.
LAKE WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ045.
WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR SCZ048>051.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
SCZ048>051.
HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
SCZ048>051.
MARINE...TROPICAL STORM WARNING FOR AMZ354-374.
GALE WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR AMZ330-350-352.
&&Hazardous weather outlook, Aug 22, 5:26 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 526 AM EDT FRI AUG 22 2008 GAZ116-118-138-140-231000- INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND MCINTOSH- 526 AM EDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ137-231000- LONG- 526 AM EDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ330-350-352-231000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 526 AM EDT FRI AUG 22 2008 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ045-231000- BERKELEY- 526 AM EDT FRI AUG 22 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ099>101-114-115-SCZ047-231000- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND JASPER- 526 AM EDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ087-088-SCZ040-042-044-231000- JENKINS-SCREVEN-ALLENDALE-HAMPTON-DORCHESTER- 526 AM EDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ043-231000- INLAND COLLETON- 526 AM EDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ048-049-051-231000- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 526 AM EDT FRI AUG 22 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. HIGH SURF ADVISORY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SCZ050-231000- CHARLESTON- 526 AM EDT FRI AUG 22 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TROPICAL WEATHER...YOU ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON AND FROM THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ117-119-139-141-231000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 526 AM EDT FRI AUG 22 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ354-374-231000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 526 AM EDT FRI AUG 22 2008 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 22, 4:32 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM TROPICAL STORM PORT ROYAL 32.38N 80.69W
08/22/2008 BEAUFORT SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN AT THE INTERSECTION
OF 15TH STREET AND RICHMOND STREET.
0405 AM TROPICAL STORM 1 WNW GRAYS HILL 32.50N 80.76W
08/22/2008 BEAUFORT SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN AT 60 CHISHOLM HILL
ROAD.
&&
DPBLocal storm report, Aug 22, 4:58 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM TROPICAL STORM SAVANNAH 32.05N 81.08W
08/22/2008 CHATHAM GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE AND TELEPHONE POLE DOWN
NEAR THE INTERSECTION OF WHITFIELD ROAD AND GLADE ROAD.
0425 AM TROPICAL STORM SAVANNAH 32.05N 81.08W
08/22/2008 CHATHAM GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
INTERSECTION OF FILLWOOD ROAD AND TANGLEWOOD ROAD.
&&
DPBLocal storm report, Aug 22, 5:40 AM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TROPICAL STORM DARIEN 31.37N 81.43W
08/22/2008 MCINTOSH GA LAW ENFORCEMENT
TREES WERE REPORTED DOWN IN DARIEN.
0530 AM TROPICAL STORM COX 31.45N 81.56W
08/22/2008 MCINTOSH GA LAW ENFORCEMENT
POWERLINES WERE REPORTED DOWN IN COX.
&&
REBLocal storm report, Aug 22, 6:38 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TROPICAL STORM MIDWAY 31.81N 81.43W
08/22/2008 LIBERTY GA LAW ENFORCEMENT
NUMEROUS TREES DOWN
0600 AM TROPICAL STORM 1 E RICEBORO 31.74N 81.42W
08/22/2008 LIBERTY GA LAW ENFORCEMENT
NUMEROUS LARGE TREES DOWN BLOCKING CAMP VIKING ROAD NEAR
LAKE PINOMA
&&
24Local storm report, Aug 22, 9:24 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
924 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TROPICAL STORM 3 WNW TYBEE ISLAND 32.03N 80.91W
08/22/2008 CHATHAM GA MESONET
FORT PULASKI NOS TIDE GAGE STATION REPORTED EAST WINDS AT
41 MPH GUSTING TO 60 MPH.
&&
JRLSpecial weather statement, Aug 22, 9:37 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 937 AM EDT FRI AUG 22 2008 GAZ101-119-SCZ047-048-051-221400- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND JASPER- 937 AM EDT FRI AUG 22 2008 ...STRONG RAIN BAND WITH THE OUTER FRINGES OF FAY WILL IMPACT SOUTHERN JASPER...EAST CENTRAL CHATHAM...SOUTHERN BEAUFORT AND EAST CENTRAL EFFINGHAM COUNTIES THROUGH 1000 AM EDT... AT 937 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG RAIN BAND CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH MOVING RAPIDLY NORTHWEST AT 30 TO 35 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FOLLY FIELD TO PRITCHARDVILLE TO LEVY...OR ALONG A LINE EXTENDING FROM HILTON HEAD ISLAND TO 11 MILES WEST OF HILTON HEAD ISLAND TO 9 MILES NORTH OF SAVANNAH. THIS BAND WILL ALSO HAVE THE POTENTIAL TO PRODUCE SMALL...BRIEF TORNADOES. AREAS IN AND AROUND BLUFFTON...FOLLY FIELD...GRAHAMVILLE... HARDEEVILLE...HILTON HEAD ISLAND...JASPER...OLD HOUSE...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...PURYSBURGH...RIDGELAND... SWITZERLAND...EBENEZER...RINCON AND HILTON HEAD AIRPORT WILL BE IMPACTED THROUGH 1000 AM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:10 PM EDT | Areal Flood Advisory | CHS | Liberty, McIntosh | 110 min |
| Aug 22, 12:21 AM EDT | Areal Flood Advisory | CHS | Liberty, McIntosh | 3 hr |
| Aug 22, 1:25 AM EDT | Tornado Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 50 min |
| Aug 22, 2:06 AM EDT | Tornado Warning | CHS | Bulloch, Effingham, Screven | 39 min |
| Aug 22, 2:09 AM EDT | Tornado Warning | CHS | Effingham, Screven | 29 min |
| Aug 22, 4:34 AM EDT | Areal Flood Advisory | CHS | Liberty, Long, McIntosh | 6 hr |
| Aug 22, 6:21 AM EDT | Flash Flood Warning | CHS | Liberty, Long, McIntosh | 5 hr |
| Aug 22, 8:49 AM EDT | Tornado Warning | CHS | Bulloch, Effingham | 26 min |
| Aug 22, 10:46 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Effingham, Jenkins, Screven | 44 min |
| Aug 22, 11:30 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Jenkins, Screven | 60 min |
| Aug 22, 12:54 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Candler, Chatham, Effingham, Evans and 3 more | 96 min |
| Aug 22, 1:37 PM EDT | Tornado Warning | CHS | Bryan, Bulloch, Candler, Evans, Tattnall | 53 min |
| Aug 22, 2:00 PM EDT | Flash Flood Warning | CHS | Bryan, Bulloch, Candler, Evans, Liberty, Tattnall | 4 hr |
| Aug 22, 2:23 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham, Liberty | 82 min |
| Aug 22, 2:49 PM EDT | Tornado Warning | CHS | Candler, Evans, Tattnall | 26 min |
| Aug 22, 5:01 PM EDT | Wind Advisory | CHS | 12 hr |
Nearby
Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.